Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 316, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 24, 2011, 1:38 AM EDT for 5 counties in Tennessee. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2011, 1:38 AM EDT (05:38 UTC)
- Expired
- Jun 24, 2011, 2:45 AM EDT
- In force
- 67 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Blount County, TN, Cocke County, TN, Jefferson County, TN, Knox County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 35 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.6 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1557 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 9:15 PM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 23, 9:15 PM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 915 PM EDT THU JUN 23 2011 .DISCUSSION...STORMS WEAKENED UPON REACHING EASTERN MOST PARTS OF CENTRAL AND NE TN...WHERE CLOUDS HAD LIMITED INSTABILITY. TORNADO WATCH ALLOWED TO EXPIRE AT 9 PM EDT...AND STORMS ARE DECREASING IN INTENSITY. POP AND WEATHER GRIDS WERE UPDATED FOR REST OF TONIGHT...WITH AN AREAL QUALIFIER (SCATTERED/ISOLATED) USED WHERE LINGERING CONVECTION IS OCCURRING. ELSEWHERE...JUST SLIGHT CHANCE WEST AND SOUTH. WILL FRESHEN HOURLY GRIDS AROUND 10 PM EDT...AND UPDATE ANY AFFECTED WEB PRODUCTS. UPDATED ZFPMRX AND WCNMRX PRODUCTS HAVE ALREADY BEEN ISSUED. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 69 87 68 91 70 / 20 30 20 20 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 86 68 87 68 / 30 20 20 20 30 OAK RIDGE, TN 67 86 67 87 69 / 40 20 20 20 30 TRI CITIES AIRPORT, TN 62 84 59 83 61 / 40 10 20 20 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
Hazardous weather outlook, Jun 23, 4:45 AM EDT, 20 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 445 AM EDT THU JUN 23 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-240845- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 445 AM EDT THU JUN 23 2011 /345 AM CDT THU JUN 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT MOIST AND UNSTABLE AIR WILL BE PRESENT ACROSS THE SOUTHERN APPALACHIANS THIS AFTERNOON AND EVENING...AS A COOL FRONT MOVES EAST ACROSS THE TENNESSEE RIVER VALLEY. SCATTERED THUNDERSTORMS WILL FORM WELL AHEAD OF THIS BOUNDARY...WITH THE GREATEST COVERAGE EXPECTED GENERALLY NORTH OF INTERSTATE 40. SOME STORMS COULD BECOME SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STAGNANT BUT ACTIVE WEATHER PATTERN IS EXPECTED OVER THE SOUTHERN APPALACHIAN REGION THROUGH THE MIDDLE OF NEXT WEEK...WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. SOME STORMS COULD BECOME SEVERE EACH DAY THROUGH THE MIDDLE OF NEXT WEEK...ALONG WITH THE POTENTIAL FOR ORGANIZED THUNDERSTORM COMPLEXES ORIGINATING FROM THE MID MISSISSIPPI RIVER VALLEY. EACH DAY...THERE WILL BE THE POTENTIAL FOR STRONG DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH THE MIDDLE OF NEXT WEEK.
In the hours before
Local storm report, Jun 23, 8:33 PM EDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
833 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 2 SW CLINTON 36.07N 84.16W
06/23/2011 ANDERSON TN LAW ENFORCEMENT
COUPLE OF TREES DOWN ON OLIVER SPRINGS HIGHWAY.
&&Local storm report, Jun 23, 8:55 PM EDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
855 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM TSTM WND DMG 5 N KNOXVILLE 36.05N 83.95W
06/23/2011 KNOX TN LAW ENFORCEMENT
TWO TREES DOWN ON MAPLE DRIVE
0834 PM TSTM WND DMG 4 NW KNOXVILLE 36.02N 84.00W
06/23/2011 KNOX TN LAW ENFORCEMENT
A COUPLE OF TREES DOWN ON TILLERY AND REAVES RD
&&Local storm report, Jun 23, 9:33 PM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
933 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 5 W ONEIDA 36.50N 84.61W
06/23/2011 SCOTT TN LAW ENFORCEMENT
ONE TREE DOWN ON LEATHERWOOD RD AND ONE DOWN ON PINE HILL
RD.
0655 PM TSTM WND DMG SUNBRIGHT 36.24N 84.67W
06/23/2011 MORGAN TN LAW ENFORCEMENT
A COUPLE OF TREES DOWN IN THE SUNBRIGHT AREA.
0809 PM TSTM WND DMG 5 N KNOXVILLE 36.05N 83.95W
06/23/2011 KNOX TN LAW ENFORCEMENT
TWO TREES DOWN ON MAPLE DRIVE
0810 PM TSTM WND DMG 2 SW CLINTON 36.07N 84.16W
06/23/2011 ANDERSON TN LAW ENFORCEMENT
COUPLE OF TREES DOWN ON OLIVER SPRINGS HIGHWAY.
0834 PM TSTM WND DMG 4 NW KNOXVILLE 36.02N 84.00W
06/23/2011 KNOX TN LAW ENFORCEMENT
A COUPLE OF TREES DOWN ON TILLERY AND REAVES RD
&&Special weather statement, Jun 23, 9:36 PM EDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 936 PM EDT THU JUN 23 2011 TNZ012-013-035-036-240215- ANDERSON TN-CAMPBELL TN-MORGAN TN-SCOTT TN- 936 PM EDT THU JUN 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...CAMPBELL...ANDERSON AND SCOTT COUNTIES UNTIL 1015 PM EDT... AT 934 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES EAST OF JAMESTOWN...MOVING EAST AT 45 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ONEIDA...LA FOLLETTE...HUNTSVILLE...JACKSBORO...SUNBRIGHT...BIG SOUTH FORK NATIONAL REFUGE...ELGIN...SLICK ROCK...WINFIELD...NORMA...SMOKEY JUNCTION...ROSEDALE...KETCHEN...ROYAL BLUE...ELK VALLEY... CARYVILLE...FINCASTLE...DISNEY...LAKE CITY AND NORRIS.
Special weather statement, Jun 23, 10:17 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1017 PM EDT THU JUN 23 2011 TNZ012>015-037-VAZ001-240300- CAMPBELL TN-CLAIBORNE TN-HANCOCK TN-LEE VA-SCOTT TN-UNION TN- 1017 PM EDT THU JUN 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LEE...HANCOCK...CLAIBORNE... CAMPBELL...UNION AND SCOTT COUNTIES UNTIL 1100 PM EDT... AT 1015 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF LA FOLLETTE...MOVING EAST AT 45 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LA FOLLETTE... HARROGATE-SHAWANEE...TAZEWELL...JELLICO...FINCASTLE...WHITE OAK... CLAIRFIELD...SHARPS CHAPEL...SPRINGDALE...SANDLICK...ARTHUR... CUMBERLAND GAP...EWING...LONE MOUNTAIN AND HOWARD QUARTER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Jun 24, 12:17 AM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1217 AM EDT FRI JUN 24 2011 TNZ035-036-067>069-071-240500- ANDERSON TN-KNOX TN-LOUDON TN-MORGAN TN-NW BLOUNT TN-ROANE TN- 1217 AM EDT FRI JUN 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...MORGAN...KNOX... ANDERSON...LOUDON AND ROANE COUNTIES UNTIL 100 AM EDT... AT 1215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OLIVER SPRINGS...OR 7 MILES NORTHWEST OF OAK RIDGE...MOVING EAST AT 30 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OAK RIDGE... CLINTON...KNOXVILLE...OLIVER SPRINGS...FARRAGUT...KARNS...POWELL... BEARDEN...HALLS...MALONEYVILLE AND LAKE FOREST. 17
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:05 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox, Roane | 25 min |
| Jun 23, 8:13 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Morgan, Roane, Scott | 32 min |
| Jun 23, 8:24 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Jefferson, Knox, Sevier | 36 min |
| Jun 24, 12:37 AM EDT | Tornado Warning | MRX | Anderson, Blount, Knox, Loudon, Morgan, Roane and 1 more | 68 min |
| Jun 24, 1:56 AM EDT | Areal Flood Advisory | MRX | Anderson, Blount, Cocke, Grainger, Hamblen, Jefferson and 6 more | 3 hr |
| Jun 24, 2:36 AM EDT | Flash Flood Warning | MRX | Anderson, Knox, Morgan | 3 hr |
| Jun 24, 3:24 AM EDT | Severe Thunderstorm Warning | MRX | Cocke, Jefferson, Knox, Sevier | 51 min |
| Jun 24, 4:41 AM EDT | Flash Flood Warning | MRX | Jefferson, Sevier | 3 hr |
| Jun 24, 5:27 AM EDT | Areal Flood Warning | MRX | Anderson, Knox | 3 hr |
| Jun 24, 6:33 AM EDT | Areal Flood Advisory | MRX | McMinn, Meigs, Monroe | 3 hr |
| Jun 24, 7:19 AM EDT | Areal Flood Advisory | MRX | Cocke, Jefferson, Sevier | 3 hr |
| Jun 24, 12:33 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Monroe | 42 min |
| Jun 24, 2:13 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 62 min |
| Jun 24, 2:42 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Marion, Polk | 63 min |
| Jun 24, 2:43 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Monroe, Polk | 62 min |
| Jun 24, 2:50 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Rhea, Sequatchie | 24 min |
| Jun 24, 2:58 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Hamilton, Marion, Sequatchie | 3 hr |
| Jun 24, 2:59 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 61 min |
| Jun 24, 3:22 PM EDT | Areal Flood Advisory | MRX | Blount, McMinn, Meigs, Monroe, Polk | 3 hr |
| Jun 24, 3:34 PM EDT | Flash Flood Warning | MRX | Blount, Monroe | 3 hr |
| Jun 24, 3:41 PM EDT | Severe Thunderstorm Warning | MRX | Blount, McMinn, Monroe | 64 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.